Alert archive / New York / Beach Hazards Statements in 2025
Beach Hazards Statement 19, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Sep 30, 2025, 3:56 AM EDT for 7 counties in New York. It took effect at Sep 30, 2025, 11:00 AM EDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2025, 3:56 AM EDT (07:56 UTC)
- In effect from
- Sep 30, 2025, 11:00 AM EDT
- Expired
- Oct 2, 2025, 5:00 AM EDT
- In force
- 42 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608 WHUS41 KBUF 300756 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 356 AM EDT Tue Sep 30 2025 NYZ003-004-301600- /O.NEW.KBUF.BH.S.0019.250930T1500Z-251002T0900Z/ Monroe-Wayne- 356 AM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Monroe and Wayne counties. * WHEN...From 11 AM EDT this morning through late Wednesday night. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
2 follow-up statements
961 WHUS41 KBUF 301508 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1108 AM EDT Tue Sep 30 2025 NYZ003-004-302315- /O.CON.KBUF.BH.S.0019.000000T0000Z-251002T0900Z/ Monroe-Wayne- 1108 AM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe and Wayne counties. * WHEN...Through late Wednesday night. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
493 WHUS41 KBUF 301956 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 356 PM EDT Tue Sep 30 2025 NYZ006-019-010900- /O.EXB.KBUF.BH.S.0019.000000T0000Z-251001T0900Z/ Oswego-Chautauqua- 356 PM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Oswego and Chautauqua counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001-002-005-020900- /O.EXA.KBUF.BH.S.0019.000000T0000Z-251002T0900Z/ Niagara-Orleans-Northern Cayuga- 356 PM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE WEDNESDAY NIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, and Northern Cayuga counties. * WHEN...Through late Wednesday night. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003-004-020900- /O.CON.KBUF.BH.S.0019.000000T0000Z-251002T0900Z/ Monroe-Wayne- 356 PM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe and Wayne counties. * WHEN...Through late Wednesday night. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Sep 30, 2:31 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 30, 2:31 AM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 231 AM EDT Tue Sep 30 2025 .SYNOPSIS... High pressure will guarantee fair dry weather through the entire week and into the coming weekend. A dry cold front will bring a more seasonable airmass to the region tonight through Thursday with some risk for nocturnal frost at the higher elevations. Temperatures then climb back above normal later in the week. && .NEAR TERM /THROUGH TONIGHT/... The center of a strong 1033mb sfc high over northern Ontario will slowly drift eastward to Quebec across James Bay through tonight, ensuring fair dry weather remains in tact across the forecast area. A trough concurrently digging south across eastern Quebec and into the Canadian Maritimes will force a dry cold front southward into the region through the day today. For most this will just result in more of a northerly breeze, high temps a few degrees cooler compared to the past few days, and the shield of high clouds stemming from TS Imelda slowly receding southward. CAA behind the front will bring low temps in the mid 40s tonight, with upper 30s possible across the hilltops and east of Lake Ontario. Should still be enough of a gradient wind in place to preclude areas of frost from developing, though can't completely rule out patchier frost in some of the higher elevations inland from the lakes. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Sprawling area of Canadian surface high pressure will be centered just east of James Bay to open the period Wednesday morning. The high will shift southeast across southern Quebec through Wednesday evening before settling across eastern NY and New England later Wednesday night through Thursday night. This will allow our stretch of dry weather to continue, but will deliver a northeasterly flow of much cooler air to the region. However, with the much above normal temperatures that were in place prior to the passage of the cold front, this will just bring daytime highs back down near normal. This will be a bit of a different story for overnight lows with high pressure becoming centered over eastern NY/western New England by the second half of Wednesday night. Combining the position of the high with light winds, clear skies, and a very dry airmass...expect temperatures to tumble Wednesday night possibly bringing about the necessity for frost, and possibly even freeze headlines for portions of the eastern Lake Ontario region where the western fringe of the core of the coolest air will be located closer to the center of the surface high. As the surface high shifts into southern New England, a southerly low-level return flow will become established Thursday into Thursday night with weak WAA ensuing. There may also be some mid/upper level clouds passing across the area Thursday night, with both of these factors substantially lessening the threat of frost, although some patchy frost will still be possible across Lewis County...likely dependent on timing of aforementioned cloud cover. Valley fog will be possible during the overnights through mid mornings, especially across the Southern Tier. && .LONG TERM /FRIDAY THROUGH MONDAY/... High pressure remains in control through the period bringing continued dry weather. Mid and upper level ridging will build aloft through the period. With surface high pressure centered just south of New England through the period and rising heights/increasing subsidence aloft, expect another period of well above normal temperatures. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... Widespread VFR will prevail through tonight as strong surface high pressure extends across the region from the north. The shield of SCT/BKN cirrus extending from the tropical activity in the western Atlantic will gradually recede southward through the morning hours. Low confidence in how this cirrus will impact fog development in the S. Tier (KJHW), though any local IFR/LIFR vsby restrictions will dissipate by 13 or 14z this morning. Otherwise, a dry cold front moving south through the region will cause northeasterly breezes to increase today. Occasional gusts around 20kts will be possible during the afternoon. Fog development should be very limited tonight with a light gradient wind persisting over the region. Outlook... Wednesday through Saturday...Mainly VFR. Valley fog and local IFR possible each late night through the morning hours. && .MARINE... A strong area of surface high pressure will build east into Quebec through tonight, then shift southeast across New England through the rest of the week. A trough of low pressure aloft to the east of this high will cause a dry cold front to move across the lakes from the north today, causing northeasterly winds to increase. This will cause SCA conditions to first develop along the southern shoreline of Lake Ontario. The tightening pressure gradient between the high to the north and the tropical weather environment in the western Atlantic with cold air flowing over the lakes will cause wind speeds to increase this evening on both lakes. SCA conditions are expected to expand to portions of Lake Erie while remaining in place on Lake Ontario through Wednesday. Wind direction will start to become more easterly and relax as the sfc high to the north begins to move SE into Quebec Wednesday night. The choppier wave action will subsequently subside and become directed more offshore through the night. Light to modest breezes and minimal wave action then expected Thursday and especially on Friday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...PP NEAR TERM...PP SHORT TERM...JM LONG TERM...JM AVIATION...PP MARINE...PP
Hazardous weather outlook, Sep 30, 2:08 AM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 208 AM EDT Tue Sep 30 2025 NYZ001>008-010>014-019>021-085-010615- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 208 AM EDT Tue Sep 30 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-010615- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 208 AM EDT Tue Sep 30 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:56 AM EDT | Small Craft Advisory | BUF | 46 hr | |
| Sep 30, 12:35 PM EDT | Freeze Watch | BUF | Lewis | 13 hr |
Nearby
Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.